Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 3, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 25, 2018, 1:44 PM PDT. It took effect at Jun 25, 2018, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2018, 1:44 PM PDT (20:44 UTC)
- In effect from
- Jun 25, 2018, 2:00 PM PDT
- Expired
- Jun 25, 2018, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
139 WWUS85 KLKN 252044 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 144 PM PDT Mon Jun 25 2018 NVZ454-467-260600- /O.CAN.KLKN.FW.W.0002.000000T0000Z-180626T0600Z/ /O.NEW.KLKN.FW.W.0003.180625T2100Z-180626T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- 144 PM PDT Mon Jun 25 2018 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 467... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 11 PM PDT this evening. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 467 Central and Western Humboldt County. * Winds...West 10 to 20 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. NOTE: the most impacted areas will be western zone 467...and the higher terrain of zone 454. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ BB
1 follow-up statement
678 WWUS85 KLKN 260607 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1107 PM PDT Mon Jun 25 2018 NVZ454-467-260715- /O.EXP.KLKN.FW.W.0003.000000T0000Z-180626T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- 1107 PM PDT Mon Jun 25 2018 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 AND 467... Winds have decreased and therefore the Red Flag Warning has been allowed to expire. $$ CS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 25, 1:41 AM PDT, 12 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 1:41 AM PDT, 12 hours 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 141 AM PDT Mon Jun 25 2018 .SYNOPSIS...Hot and dry through Wednesday, with windy conditions in northwest Nevada this afternoon and evening. Cooling trend begins on Thursday. && .SHORT TERM...Today through Tuesday Southwest to west flow due to a passing trof to the north will heat things up today as a shortwave ridge moves to the east. This will allow temperatures to soar this afternoon, with highs most areas rising well into the 90's. The heat will push to near 100 degrees in some of the warmest valleys of Humboldt and northern Nye counties and a few records are in danger of being broken. It will be a bit more breezy this afternoon, strongest in Humboldt county, as southwest to west winds will gust 30-35 mph there as gradients tighten a bit from the passing trof. Flow will be a little more zonal on Tuesday, which will drop the temperatures a couple of degrees, though it wont feel a whole lot different compared to Monday as temperatures will remain in the 90's. Skies will be mainly clear both days with just a few high clouds at times. .LONG TERM...Tuesday night through next Sunday. The models are in good agreement. The first part of the work week will be hot and dry. However a trough of low pressure will brush northeast Nevada later in the week to possibly bring a few showers along with cooler temperatures. Tuesday night through Thursday morning. Hot and dry conditions are expected. Broad high pressure over the south-central U.S. will remain strong enough to ward off any short wave intrusions, leaving the LKN CWFA in a near zonal flow aloft initially, transitioning into a pure southwest flow aloft as a low pressure area begins to move into the picture from the west. High temperatures will range from the mid 90s to around 100 degrees. Low temperatures will be in the 50s. Thursday afternoon through Sunday. Models are in better agreement that a low pressure system will descend and brush northern Nevada Thursday and Friday. Cannot rule out a shower or two north of Interstate 80 however conditions have been very dry and the likely outcome is virga. A post-frontal cooler northwest flow aloft will continue through Sunday. High temperatures will generally be in the 80s. Low temperatures will range from the mid 40s to the mid 50s. && .AVIATION...A weak ridge of high pressure will provide VFR conditions (clear skies and light winds) at all TAF sites (KWMC KEKO KELY KTPH and KBAM) through Tuesday morning. Afternoon temperatures will range from the 90s to around 100 degrees through Wednesday. Thus high density altitude should be considered in flight planning. && .FIRE WEATHER... Hot temperatures today will drop RH values into the single digits to lower teens all zones. Southwest to west winds will gust 30-35 mph at times in western Nevada and a Red Flag Warning remains in effect for Fire Zones 467 and 454. A few degrees of cooling on Tuesday will raise slightly, but not appreciably. Winds, however, will not be as strong. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 11 PM PDT Monday for Central Lander and Eureka Counties-Central and Western Humboldt County. && 90/92/92/90
Nearby
Red Flag Warnings in Nevada, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.